Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy in my feet
Oct 6, 2003

Hello For many years I have had some significant neuropathy in my feet. My Doc and I have tried to eliminate the "D" drugs in an effort to stop this. I am still on a low dose of ddI, as this seems to be one drug that I have some sensitivity to. I have taken neurontin for some time. I am taking 900 mg a day. He recently told me to double this and we will see if the situation gets any better. My question is this: he also told me to pick up some Zostrix cream and to try that as well. Do you know if that is effective?

Thanks

PS. Also, if you have any other suggestions for me I would appreciate it.

Response from Dr. Conway

Zostrix has limited benefit in this setting.

The Neurontin can be pushed to doses as high as 1500 mg tid, so you have quite a ways to go.

Also, have you tried some antidepressants such as amitryptiline? They seem to be helpful in this setting, in addition to being a good sleep aid. This can be used in combination with Neurontin.



Previous
Sustiva rash that wont quit...
Next
pml questions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement